Doctors Lounge - Urology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Urology Topics
Question: Stent complications? Bent penis?
|n174s - Sun Nov 02, 2008 2:17 pm||
Over the past 2-3 months I've had two ureteral stent procedures and a procedure to break up a kidney stone for removal. Since removing the ureteral stent (10 days ago) I have noticed two issues/side effects after the surgeries.
1) There is a hard vein? which runs down the side of the penis when urinating and causes a 30-60 degree bend at the head of the penis which was not present prior to procedures. The bend is in a similar location to swelling that was present for 2-days post removal. There is also occasional pain towards the head of the penis when urinating. This bend is only noticeable when urinating, the vein can also be felt at that time. I can't be certain whether or not it is felt during an erection due to issue 2:
2) Since removing the stent, and possibly during stent presence, it has been very difficult to acheive and maintain an erection. I on occasion will wake up in the morning with a full (though slightly softer than normal) erection. However, during sexual activity or masturbation it is very difficult (if not impossible) to acheive and maintain an erection.
I am an otherwise healthy 29-year old male, so at my age this is obviously a major concern. I'm not looking for a solution or a definitive judgement on the issue, due to that obviously not being possible without a medical history and/or consultation. I'm simply looking for advice and guidance to compliment my urologist, who at this point I don't entirely trust after the way things have progressed, and I'm still working to find a new one.
|Dr.M.Aroon kamath - Tue Oct 20, 2009 3:26 am||
I hope you are not confused between 'ureteral' stents and 'Urethral' stents.The ureteral stents are placed within the ureters, the tubes that carry urine from the kidneys to the urinary bladder.
A stent in this location should not have caused any problems with erections.
Is it possible that you resumed sexual activity too soon following the two stenting procedures and one procedure for removal of stent?
The 'Bend' in the penis you describe, probably has nothing to do with the procedures you had undergone.The thickened vein you mention could be as a result of thrombophlebitis.This is also most probably is not related to the 'bend'.
I trust you are OK since then.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.